Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 201, NWS Fort Worth, TX

April 7, 2000Bell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 7, 2000, 6:56 PM CDT for Bell County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 7, 2000, 6:56 PM CDT (23:56 UTC)
Expired
Apr 7, 2000, 8:00 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bell County, TX

What was reported inside it

TimeReportWhereRemark
Apr 7, 7:25 PM CDTHail 1.75Belton, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-620 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 072357
SVRFTW
TXC027-080100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CDT FRI APR 7 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 800 PM CDT

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  A SEVERE THUNDERSTORM NEAR MORGANS POINT RESORT...MOVING SOUTH AT  
  10 MPH.

* LOCATIONS IN THE WARNING INCLUDE TEMPLE...SALADO...MORGANS POINT   
  RESORT... AND BELTON

HAIL TO THE SIZE OF GOLFBALLS...AND WIND GUSTS TO 70 MPH IS LIKELY 
WITH THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY 
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. 

LAT...LON 3118 9756 3091 9757 3088 9733 3118 9736

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Apr 7, 3:00 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT FRI APR 7 2000

LATEST SURFACE ANALYSIS INDICATES THE COLD FRONT HAS REACHED A LINE
FROM MCALESTER...TO JUST NORTH OF ABILENE. WIND GUSTS TO 40 MPH HAVE
BEEN NOTED BEHIND THE FRONT...NORTH OF THE RED RIVER. EXPECT THE
FRONT TO CLEAR THE EXTREME SOUTHEAST PORTIONS OF THE CWA BY 02Z.
INSTABILITY ANALYSIS INDICATES AN INSTABILITY RIDGE FROM PARIS...TO
CORSICANA...TO WACO. HOWEVER ANALYSIS ALSO REVEALS STRONG CONVECTIVE
INHIBITION ALONG THE SAME REGION. WILL MONITOR RADAR TRENDS...DO NOT
ANTICIPATE MORE THAN ISOLATED CONVECTION ACROSS THE CWA THIS EVENING.

A LOW LEVEL RIDGE WILL BUILD SOUTH BEHIND THE FRONT TO THE NORTHERN
GULF. DRY CONDITIONS...AND NEAR TO SLIGHTLY BELOW NORMAL
TEMPERATURES EXPECTED THROUGH THE WEEKEND.

ANOTHER COLD FRONT IS EXPECTED TO APPROACH THE SOUTHERN PLAINS EARLY
IN THE EXTENDED PERIODS. EXPECT THE FRONT TO MHOVE SLOWLY...AFFECTING
THE CWA LATE MONDAY AND TUESDAY.

FCSTID = 83
DFW   41  68  37  74 /   0   0   0   0
ACT   45  70  37  75 /   0   0   0   0

.FTW...WIND ADVISORY ALL ZONES TONIGHT.

In the hours before

Special weather statement, Apr 7, 3:45 PM CDT, 3 hours 11 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT FRI APR 7 2000

...WIND...
A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS FOR TONIGHT.
NORTHWEST WIND BETWEEN 30 AND 40 MPH WILL MAKE AREA LAKES
CHOPPY...AND DRIVING DIFFICULT AT TIMES. PEOPLE INVOLVED WITH
OUTDOOR ACTIVITIES ARE ADVISED TO BE READY FOR THE STRONG WIND. THE
WIND WILL DIMINISH SLOWLY SATURDAY MORNING.

...THUNDERSTORMS...
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING EAST OF A LINE FROM PARIS... TO CORSICANA.... TO CAMERON.
A STRONG LAYER OF WARM AIR WAS KEEPING THUNDERSTORMS SUPPRESSED
THIS AFTERNOON...BUT A FEW STORMS COULD DEVELOP ALONG A COLD FRONT
THAT WILL MOVE THROUGH EASTERN SECTIONS OF NORTH TEXAS THIS
EVENING. INSTABILITY AND SHEAR COULD BE SUFFICIENT TO
ALLOW SOME STORMS TO BECOME RAPIDLY SEVERE. HAIL AND STRONG WIND WILL
BE THE MAIN THREAT. THE STORMS SHOULD BE EAST OF THE A LINE FROM
PARIS TO PALESTINE BY 800 PM.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...ApND LBBSPSSJT
(WEST CENTRAL TEXAS).
Special weather statement, Apr 7, 3:52 PM CDT, 3 hours 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CDT FRI APR 7 2000

...CORRECTED THUNDERSTORM OUTLOOK AREA...

...WIND...
A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS FOR TONIGHT.
NORTHWEST WIND BETWEEN 30 AND 40 MPH WILL MAKE AREA LAKES
CHOPPY...AND DRIVING DIFFICULT AT TIMES. PEOPLE INVOLVED WITH
OUTDOOR ACTIVITIES ARE ADVISED TO BE READY FOR THE STRONG WIND. THE
WIND WILL DIMINISH SLOWLY SATURDAY MORNING.

...THUNDERSTORMS...
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING EAST OF A LINE FROM BONHAM... TO WAXAHACHIE.... TO
WACO. A STRONG LAYER OF WARM AIR WAS KEEPING THUNDERSTORMS
SUPPRESSED THIS AFTERNOON...BUT A FEW STORMS COULD DEVELOP ALONG A
COLD FRONT THAT WILL MOVE THROUGH SOUTHEAST SECTIONS OF NORTH
TEXAS THIS EVENING. INSTABILITY AND SHEAR COULD BE SUFFICIENT TO
ALLOW SOME STORMS TO BECOME RAPIDLY SEVERE. HAIL AND STRONG WIND WILL
BE THE MAIN THREAT. THE STORMS SHOULD BE EAST OF THE A LINE FROM
PARIS TO PALESTINE BY 1000 PM.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).

03
Special weather statement, Apr 7, 5:15 PM CDT, 1 hour 41 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-080300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT FRI APR 7 2000

...WIND...
A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS FOR TONIGHT.
NORTHWEST WIND BETWEEN 30 AND 40 MPH WILL MAKE AREA LAKES
CHOPPY...AND DRIVING DIFFICULT AT TIMES. PEOPLE INVOLVED WITH
OUTDOOR ACTIVITIES ARE ADVISED TO BE READY FOR THE STRONG WIND. THE
WIND WILL DIMINISH SLOWLY SATURDAY MORNING.

...THUNDERSTORMS...
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING SOUTHEAST OF A
LINE FROM SULPHUR SPRINGS...TO HILLSBORO....TO LAMPASAS. EARLY
THIS EVENING...WIDELY SCATTERED THUNDERSTORMS HAD DEVELOPED ALONG A
COLD FRONT MOVING THROUGH THE REGION.  WHILE CONDITIONS ARE NOT
FAVORABLE FOR WIDESPREAD SEVERE WEATHER...INSTABILITY AND SHEAR COULD
BE SUFFICIENT TO ALLOW SOME STORMS TO BECOME SEVERE. HAIL AND STRONG
WIND WILL BE THE MAIN THREAT. THE STORMS SHOULD BE SOUTH OF A LINE
FROM CAMERON TO PALESTINE BY 1000 PM.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST mCENTRAL TEXAS).

03

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 5:47 PM CDTSevere Thunderstorm WarningFWDHopkins, Hunt, Rains43 min
Apr 7, 6:15 PM CDTSevere Thunderstorm WarningFWDBell45 min
Apr 7, 6:27 PM CDTSevere Thunderstorm WarningFWDRains33 min
Apr 7, 6:58 PM CDTSevere Thunderstorm WarningFWDVan Zandt62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.